Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 4, 2001, 9:05 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 4, 2001, 9:05 PM CDT (02:05 UTC)
- Expired
- Oct 4, 2001, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grant County, OK, Kay County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
181 WUUS54 KOUN 050205 SVROKC OKC053-071-050245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT THU OCT 4 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN OKLAHOMA KAY COUNTY IN NORTHERN OKLAHOMA * UNTIL 945 PM CDT * AT 905 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF RENFROW...MOVING EAST SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BRAMAN AND RENFROW HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3700 9760 3692 9777 3680 9735 3700 9711 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 7:59 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 4, 7:59 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 759 PM CDT THU OCT 4 2001 A FULL ZONE UPDATE PACKAGE WAS ISSUED ABOUT 2 HOURS AGO TO BRING SKY CONDITION AND WIND INTO AGREEMENT WITH CURRENT OBSERVATIONS. COLD FRONT IS FINALLY GETTING AN ASSIST FROM TSTORM OUTFLOW OVR NRN OK..WITH NORTH WINDS NOW AT BOTH BUFFALO AND MAY RANCH MESONET SITES. STORMS HAVE SO FAR HAD A HARD TIME BUILDING SWD INTO OKLAHOMA..BUT BELIEVE CURRENT DOWNTREND IS TEMPORARY. AREA PROFILERS/VAD WINDS ALREADY INDICATE A 25 TO 30 KT LLJ IS IN PLACE..AND EXPECT THIS TO INCREASE BETWEEN NOW AND 6-8Z. LATEST RUC GUIDANCE SUGGESTS THAT LLJ WILL INCREASE TO AOA 40 KTS AT 850 MB BY 6Z WITH PLUS 12 TO 14C 850 MB DEWPOINTS ALONG AND JUST NORTH OF THE SFC FRONT. INCREASING LOW LEVEL LIFT FROM INTENSE WAA SHUD BE MORE THAN SUFFICIENT TO INCREASE RAIN/STORM COVERAGE AS WE APPROACH MIDNITE AND AFTER. ELEVATED NATURE OF STORMS JUST NORTH OF SFC FRONT SHUD LIMIT ANY SVR THREAT TO HAIL OVERNITE. ADDITIONAL UPDATES WBIS AS NEEDED TO ACCOUNT FOR FRONTAL MOVEMENT THRU THE REST OF THE NITE. MILLER .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.